MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS07050
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual/microscopic inspection: the device was returned used.The safety clip was missing upon receipt.The tuohy borst valve was loose and the two-way stop cock was not returned.The gray outer sheath was torn off approximately 54mm from the proximal end of the handle at the catheter reinforcement area.The stent graft was in place and not released.There was a gap between the atraumatic tip and the distal end of the outer catheter of 4 mm.It was noted that the inner catheter was kinked at the gap.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the investigation is confirmed for deployment failure due to catheter breakage, as the stent graft was still in place in the delivery system, and the outer sheath was elongated and torn off at the catheter reinforcement area.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during use in an a/v graft, the endovascular stent graft allegedly would not deploy.It was further reported that the system was retracted without incident and another endovascular stent graft was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5486339
Report Number2020394-2016-00246
Device Sequence Number423936
Product Code MIH
UDI-Device Identifier04049519008950
UDI-Public(01)04049519008950(17)180529(10)ANZE2152
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2018
Device Catalogue NumberFAS07050
Device Lot NumberANZE2152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2016
Initial Report FDA Received Date03/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight109